Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 6, NWS New Orleans, LA
NWS New Orleans, LA issued this heat advisory at Jul 26, 2021, 3:11 PM CDT for 15 parishes in Louisiana; 5 counties in Mississippi. It took effect at Jul 27, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2021, 3:11 PM CDT (20:11 UTC)
- In effect from
- Jul 27, 2021, 10:00 AM CDT
- Expired
- Jul 27, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Orleans Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
624 WWUS74 KLIX 262011 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 311 PM CDT Mon Jul 26 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-270415- /O.NEW.KLIX.HT.Y.0006.210727T1500Z-210728T0000Z/ /O.CON.KLIX.HT.Y.0005.000000T0000Z-210727T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, and Picayune 311 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...For the first Heat Advisory, heat index values up to 105. For the second Heat Advisory, heat index values up to 108 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MSZ080-270415- /O.NEW.KLIX.HT.Y.0006.210727T1500Z-210728T0000Z/ Hancock- Including the cities of Bay St. Louis, Waveland, and Diamondhead 311 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Hancock County. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
806 WWUS74 KLIX 270246 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 946 PM CDT Mon Jul 26 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080-271200- /O.CON.KLIX.HT.Y.0006.210727T1500Z-210728T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, and Diamondhead 946 PM CDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT TUESDAY... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 10 AM to 7 PM CDT Tuesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
464 WWUS74 KLIX 270904 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 404 AM CDT Tue Jul 27 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080-271715- /O.CON.KLIX.HT.Y.0006.210727T1500Z-210728T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, and Diamondhead 404 AM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
821 WWUS74 KLIX 271711 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1211 PM CDT Tue Jul 27 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080-280000- /O.CON.KLIX.HT.Y.0006.000000T0000Z-210728T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, and Diamondhead 1211 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values near 110 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
967 WWUS74 KLIX 272027 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 327 PM CDT Tue Jul 27 2021 LAZ034>037-039-046>050-056>061-063>065-071-072-075>078-MSZ068>071- 077-080-280430- /O.NEW.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ /O.CON.KLIX.HT.Y.0006.000000T0000Z-210728T0000Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- Iberville-West Baton Rouge-East Baton Rouge-Ascension-Livingston- Assumption-St. James-St. John The Baptist-Upper Lafourche- St. Charles-Upper Jefferson-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Northern Tangipahoa-Southern Tangipahoa- Northwest St. Tammany-Southeast St. Tammany-Western Orleans- Eastern Orleans-Wilkinson-Amite-Pike-Walthall-Pearl River-Hancock- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Mandeville, Covington, Lacombe, Slidell, New Orleans, East New Orleans, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, and Diamondhead 327 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 109 expected. * WHERE...Portions of southern Mississippi and southeast Louisiana. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 9 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ070-MSZ081-082-280430- /O.NEW.KLIX.HT.Y.0007.210728T1400Z-210729T0000Z/ Lower St. Bernard-Harrison-Jackson- Including the cities of Yscloskey, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 327 PM CDT Tue Jul 27 2021 ...HEAT ADVISORY IN EFFECT FROM 9 AM TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 109 expected. * WHERE...In Mississippi, Harrison and Jackson Counties. In Louisiana, Lower St. Bernard Parish. * WHEN...From 9 AM to 7 PM CDT Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this heat advisory went out at Jul 26, 11:36 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 26, 11:36 AM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1136 AM CDT Mon Jul 26 2021
.UPDATE...Making some minor adjustments to the forecast but
overall not much has changed in the thinking. Latest CAMs still
favor the northwest of the CWA for convection which should begin
rather soon and persist through the afternoon. GOES16 Total
Precipitable Water has a rather well defined strip of high PW's
from basically south-central LA northeast to north-central AL.
There also appears to be some slight divergence aloft, better
theta e air over the western half of the CWA, and instability is
not a problem at all with SFC based CAPE of around 5k j/kg.
Afternoon scattered storms will likely occur northwest of a line
from Houma to Bogalusa. A few storms will be possible to the east
but moisture is actually quite a bit lower over there.
Everything else is on track. Heat Advisory looks good still but
watching coastal MS closely, even if you aren't in the advisory
take precautions to find ways to stay cool and hydrate. /CAB/
&&
.AVIATION...18Z TAF Package...VFR conditions should continue
outside of convection. TSRA and SHRA will likely begin to develop
soon and should expand in coverage mainly impacting BTR and MCB
but MSY, HDC, and HUM could see a few storms as well. Any storm
will be capable of lowers cigs and vsbys. After sunset convection
will taper off and VFR conditions are expected. /CAB/
&&
.PREV DISCUSSION... /issued 512 AM CDT Mon Jul 26 2021/
SHORT TERM (Today through Wednesday)...
The expansive mid to upper level high pressure area will remain just
off to the north and west of the region which will keep the forecast
area in a battle between very warm/hot low level temperatures and
scattered diurnally driven convection again today. There is
expected to be a sharp precipitable water (PW) gradient across the
forecast area with values ranging from 1.8 to 2.2 inches just
north and west of Lake Pontchartrain to 1.5 to 1.75 inches along
the immediate southeast coastal areas with even drier air expected
over the coastal waters. A subtle weak feature or two in the
easterlies aloft should combine with the normal diurnally driven
seabreeze and lake breeze boundaries to support isolated to
scattered showers and thunderstorms mainly in the afternoon. The
highest rain chances along with the greater potential for locally
heavy rainfall will be over the northwest half of the area to
coincide with the higher PW.
Until the rain and clouds increase this afternoon, the heat and
humidity will cause oppressively hot conditions with heat index
readings already reaching 105 or greater in many areas by 10 am and
continuing in the 105 to around 110 degree range through the
afternoon where it is not raining. Have kept the Heat Advisory today
unchanged from what was issued yesterday. High temperatures are once
again expected to reach the mid 90s in most areas just inland from
the immediate coast with lower 90s on the coast.
Other than some lingering evening showers and storms, tonight into
Tuesday morning should be mostly dry. An approaching inverted trough
moving northwest from the central Gulf on Tuesday will likely have
some subsidence in the lingering lower PW area along coastal areas
and offshore. This should keep showers and thunderstorms isolated
near the coast with more typical scattered afternoon convection
expected in the more inland areas. Wednesday has a lot of
uncertainty with regards to how much of an influx of tropical
moisture will be associated with the northern extent of the inverted
trough as it moves across the northwest Gulf. The definition of the
trough will be rather ill-defined across the forecast area, however
the NBM is advertising pretty high (50-60 percent) PoPs across
the forecast area. Have gone with this solution at this time, but
confidence in not particularly high given the much drier solution
from the latest GFS model run. Temperatures are expected to
remain on the hot side with highs in the low to mid 90s.
LONG TERM (Wednesday night and beyond)...
Main forecasts concern during the extended period will continue to
be the daily threat of thunderstorms, and oppressive heat
conditions. Medium range solutions show the upper ridge over
Kansas/Oklahoma Wednesday night and keep it there into Friday before
weakening it as it drifts westward. Main convective threats are
likely to come from land/sea breeze boundaries, and potentially from
easterly waves moving across the northern Gulf of Mexico. Medium
range models at this time range won't have a lot of agreement on
timing of these features, but it is reasonable that any thunderstorm
development will tend toward the normal diurnal timing, starting in
late morning/early afternoon, and dissipating around sunset. Will
continue to use the NBM PoP solutions, but would note that those
numbers have been drifting downward, as expected.
Somewhat concerned about the high temperature forecast, as we
continue to trend above guidance. If the drying trend continues,
this will be a target of opportunity, and we'll need to bump up
highs. The ECMWF has been a little warmer than the GFS, and we'd
possibly need to trend above that. Right now, we're consistent with
neighboring offices, just something to keep in mind.
AVIATION...
Prevailing VFR conditions are expected. Latest guidance indicates
that convection today should hold off developing until around
midday. At this time, it doesn't appear that areal coverage will
be enough to justify anything more than VCTS at this time range.
Most should dissipate near 00-01z.
MARINE...
Very benign conditions are expected across the coastal waters
through next week due to a weak pressure pattern across the
central Gulf coast region. The only feature to point out is a weak
inverted trough of low pressure that is expected to move northwest
across the central and northwest Gulf today through early
Thursday. Light winds of 10 knots or less and seas mostly less
than 3 feet are forecast through the period. Isolated to scattered
thunderstorm activity will be the primary concern from Tuesday
through Friday. These storms could produce brief periods of gusty
winds, choppy seas, and possibly a few waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 94 74 93 74 / 70 30 50 20
BTR 94 75 95 76 / 70 30 40 10
ASD 94 76 95 76 / 40 10 30 10
MSY 96 79 96 79 / 40 10 20 10
GPT 93 77 93 77 / 30 10 30 20
PQL 94 75 93 76 / 20 10 30 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>065-071-072-075>078.
GM...None.
MS...Heat Advisory until 7 PM CDT this evening for MSZ068>071-077.
GM...None.
&&The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:24 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 2 hr |
| Jul 26, 5:51 PM CDT | Areal Flood Advisory | LIX | Washington | 114 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Mississippi, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.